I have been on Wellbutrin for about 8 weeks, 6 weeks at 150mg and 2 weeks at 300mg (150mg taken twice a day). It has really helped with my depression, but it makes me severely hyped-up and I can't sleep more than 2-4 hours a night. Does this go away, or is my dosage too high? Would it be safe to take it all in the morning so that the effects calm down before bedtime?
Wellbutrin is one of the more stimulating antidepressants so I'm not sure these symptoms will go away or not. Can you talk to your Dr about cutting your dose back a little to see if that helps you sleep? How were you doing on 150 mgs? Was your depression getting better and were you able to sleep?
If you just increased your dose 2 weeks ago, it's possible that what you're experiencing are the start-up side effects commonly seen with these kinds of meds, and they may resolve. Just like you can experience some adjustment side effects when you first start a med, the same thing applies when you increase the dose. Personally, I think your increase was a little drastic, and like remar said, Wellbutrin is pretty stimulating, as it affects norepinephrine, which is the same thing as adrenaline.
I definitely wouldn't recommend taking the whole daily dose at once. If anything, I would imagine that would make the symptoms worse. Also, remar asks a good question, how did you feel on the 150mg? You may not have needed to go up as much from there.
I would recommend a few things...one, give it a little more time, as 2 weeks is about the point where the adjustment related side effects usually start subsiding. Also, talk to your doctor about either decreasing your dose a little, and/or splitting the dose into 3 divided doses rather than 2. You MAY end up needing the 300mg, but it may have been better to step up more gradually, to minimize side effects.
It could be that a better dosage for you is somewhere in between the 150mg and 300mg. I would say if the hyped up feeling doesn't start to improve in about another week, then it's time to reassess the situation and maybe make some changes with your doc.
I dropped back to 150mg just to try and minimize the clenched jaw and insomnia, and although it's only the second such day I do feel a bit better, although I can also tell that it's less effective at fighting depression.
I haven't had a chance to chat with my doctor yet but I have a feeling he'll recommend your suggestion, Nursegirl - stepping up to a pill and a half and seeing if that works rather than taking the big leap up to two pills like that.
Thanks! I hope I can find a balance with this stuff.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.